Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 79, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 10, 2001, 6:26 PM EDT for Montgomery County, Ohio. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2001, 6:26 PM EDT (22:26 UTC)
- Expired
- Apr 10, 2001, 7:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Montgomery County, OH
The radar
The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -485 J/kg
- Mixed-layer LCL
- 1211 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
220 WUUS51 KILN 102226 SVRILN OHC113-102315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 626 PM EDT TUE APR 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN OHIO... * UNTIL 715 PM EDT... * AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF TROTWOOD...MOVING EAST AT 30 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WEST CARROLLTON... TROTWOOD... OAKWOOD... NORTHRIDGE... MORAINE... KETTERING... DAYTON... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ FRANKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:50 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Apr 10, 3:50 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 350 PM EDT TUE APR 10 2001 THANKS TO SDF FOR POINING OUT MISTAKE IN MISILN. SFC FRONT STILL IN NRN FCST AREA BUT PRESSURE RIDGE AND DIFFERENTIAL HEATING CAUSING SHOWERS TO THE SOUTH. EXPECT BEST STORMS TO BE ALONG AND SOUTH OF OHIO RIVER THIS EVENING...WITH A SLOW PROGRESSION NORTHWARD TOWARDS FRONT AS HEATING IS LOST. TEMPS SHOULD REBOUND TOMORROW AS SOUTHERLY WINDS KICK IN FOR ANOTHER DAY AS PLAINS SYSTEM MOVES NORTHEAST. CUT BACK A LITTLE ON HIGHS...BUT WAS STILL THINKING WARM. CONVERGENT BAND LOOKING LIKE A COLD FRONT WEDNESDAY PM SHOULD NOT COOL TEMPERATURES TOO MUCH AND THURSDAY SHOULD SEE ONLY A SLOW RISE IN TEMPS AS WINDS TURN NORTHWEST. CHANCE FOR SHOWERS IN EXTENDED SHOULD MAINLY FOCUS IN NORTHEAST AND FAR NORTH WITH NORTHWEST FLOW...AND CONFIDENCE DECREASES IN LATTER PERIODS. MISILN OUT. .ILN...NONE. FRANKS
In the hours before
Local storm report, Apr 10, 2:56 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
256 PM EDT TUE APR 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....C
0240 PM BENNINGTON IN 1.00 INCH HAIL
04/10/01 SWITZERLAND
FQLocal storm report, Apr 10, 6:12 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
612 PM EDT TUE APR 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....K
0542 PM DRY RIDGE KY .75 INCH HAIL
04/10/01 GRANT
JSSThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 45 min |
| Apr 9, 8:02 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 43 min |
| Apr 9, 8:15 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 30 min |
| Apr 9, 8:16 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 59 min |
| Apr 9, 8:21 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 39 min |
| Apr 9, 8:26 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 49 min |
| Apr 9, 8:37 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 23 min |
| Apr 9, 8:52 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 53 min |
| Apr 9, 8:55 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 65 min |
| Apr 9, 9:05 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 40 min |
| Apr 9, 9:17 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 58 min |
| Apr 9, 9:18 PM EDT | Severe Thunderstorm Warning | ILN | Darke | 57 min |
| Apr 9, 9:21 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 39 min |
| Apr 9, 9:24 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 9:37 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 38 min |
| Apr 9, 9:42 PM EDT | Tornado Warning | ILN | Darke | 48 min |
| Apr 9, 10:01 PM EDT | Tornado Warning | ILN | Miami | 44 min |
| Apr 9, 10:04 PM EDT | Tornado Warning | ILN | Greene | 26 min |
| Apr 9, 10:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 45 min |
| Apr 9, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 42 min |
| Apr 9, 10:28 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 62 min |
| Apr 9, 10:47 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 43 min |
| Apr 9, 10:52 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 38 min |
| Apr 9, 10:58 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 47 min |
| Apr 9, 11:02 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 28 min |
| Apr 9, 11:24 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 36 min |
| Apr 9, 11:28 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 32 min |
| Apr 9, 11:39 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 51 min |
| Apr 9, 11:47 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 43 min |
| Apr 10, 12:25 AM EDT | Severe Thunderstorm Warning | ILN | Pike | 35 min |
| Apr 10, 1:52 AM EDT | Severe Thunderstorm Warning | ILN | Shelby | 38 min |
| Apr 10, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 37 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.